Alert archive / Missouri / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Springfield, MO

May 19, 201325 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at May 19, 2013, 9:41 PM CDT for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 9:41 PM CDT (02:41 UTC)
Expired
May 20, 2013, 10:00 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 28 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS63 KSGF 200241
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT SUN MAY 19 2013


KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-201500-
/O.NEW.KSGF.FF.A.0002.130520T0241Z-130520T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
941 PM CDT SUN MAY 19 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
  DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...
  MARIES...MCDONALD...MILLER...MORGAN...NEWTON...POLK...
  PULASKI...ST. CLAIR...STONE...VERNON...WEBSTER AND WRIGHT.

* THROUGH MONDAY MORNING.

* MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
  OVERNIGHT INTO EARLY MONDAY ACROSS EXTREME SOUTHEASTERN KANSAS
  INTO SOUTHWESTERN AND CENTRAL MISSOURI. THE HEAVIEST RAINFALL
  WILL BE FOCUSED GENERALLY WEST OF A LINE FROM BRANSON TO FORT
  LEONARD WOOD. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH
  LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. 

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS.

THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING
STATE PARKS. 

ADDITIONAL HEAVY RAINFALL MAY OCCUR LATER MONDAY INTO TUESDAY...AND
ADDITIONAL FLOOD WATCHES MAY BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOSTER
2 follow-up statements
881 
WGUS63 KSGF 200944
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT MON MAY 20 2013

KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-201745-
/O.NEW.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/
/O.CON.KSGF.FF.A.0002.000000T0000Z-130520T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
444 AM CDT MON MAY 20 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE 
  AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...
  CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE...
  HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...
  MILLER...MORGAN...NEWTON...POLK...PULASKI...ST. CLAIR...
  STONE...VERNON...WEBSTER AND WRIGHT.

* UNTIL 10 AM CDT THIS MORNING

* MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED 
  OVERNIGHT INTO EARLY MONDAY ACROSS EXTREME SOUTHEASTERN 
  KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI. THE HEAVIEST 
  RAINFALL WILL BE FOCUSED GENERALLY WEST OF A LINE FROM 
  BRANSON TO FORT LEONARD WOOD. TOTAL RAINFALL AMOUNTS OF ONE 
  TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES 
  WILL BE POSSIBLE. 

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL 
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. 

THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING
STATE PARKS.

ADDITIONAL HEAVY RAINFALL MAY OCCUR LATER MONDAY INTO TUESDAY...
AND ADDITIONAL FLOOD WATCHES MAY BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
  DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...
  MARIES...MCDONALD...MILLER...MORGAN...NEWTON...POLK...
  PULASKI...ST. CLAIR...STONE...VERNON...WEBSTER AND WRIGHT.

* FROM THIS EVENING THROUGH TUESDAY MORNING

* SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
  EXPECTED LATE TODAY AND INTO EARLY TUESDAY ACROSS EXTREME
  SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI.
  HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL
  RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER
  AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE.

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION...ESPECIALLY AT NIGHT.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MOZ071-082-083-096>098-104>106-201745-
/O.NEW.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
444 AM CDT MON MAY 20 2013

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH 
  CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS. IN SOUTH 
  CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND 
  TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS...OZARK AND TANEY.

* FROM THIS EVENING THROUGH TUESDAY MORNING

* SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
  EXPECTED LATE TODAY AND INTO EARLY TUESDAY ACROSS EXTREME
  SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI.
  HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL
  RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER
  AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE.

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HATCH
314 
WGUS63 KSGF 201459
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT MON MAY 20 2013

KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-202300-
/O.EXP.KSGF.FF.A.0002.000000T0000Z-130520T1500Z/
/O.CON.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
959 AM CDT MON MAY 20 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...
...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE 
  AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...
  CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE...
  HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...
  MILLER...MORGAN...NEWTON...POLK...PULASKI...ST. CLAIR...
  STONE...VERNON...WEBSTER AND WRIGHT.

* FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  DEVELOP THIS EVENING INTO EARLY TUESDAY ACROSS PORTIONS OF EXTREME
  SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. HEAVY RAINFALL WILL
  BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO
  TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE
  POSSIBLE. THE HEAVIEST RAINFALL THIS EVENING AND TONIGHT IS
  GENERALLY EXPECTED TO OCCUR ALONG AND SOUTH OF THE INTERSTATE 44
  CORRIDOR.

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS.

  THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING
  STATE PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&
A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MOZ071-082-083-096>098-104>106-202300-
/O.CON.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
959 AM CDT MON MAY 20 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT...
  HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...
  DOUGLAS...OZARK AND TANEY.

* FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  DEVELOP THIS EVENING INTO EARLY TUESDAY ACROSS PORTIONS OF EXTREME
  SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. HEAVY RAINFALL WILL
  BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO
  TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE
  POSSIBLE. THE HEAVIEST RAINFALL THIS EVENING AND TONIGHT IS
  GENERALLY EXPECTED TO OCCUR ALONG AND SOUTH OF THE INTERSTATE 44
  CORRIDOR.

* THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL 
  STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WFO SGF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at May 19, 9:07 PM CDT, 34 minutes earlier.

Area forecast discussion, May 19, 9:07 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT SUN MAY 19 2013

...UPDATED MESOSCALE DISCUSSION...

.MESOSCALE DISCUSSION...
ISSUED AT 907 PM CDT SUN MAY 19 2013

RATHER COMPLEX AND MESSY MESOSCALE FORECAST FOR THE REMAINDER OF
TONIGHT.

LEAD BAND OF CONVECTION NOW EXTENDS FROM VERSAILLES TO BOLIVAR TO
JUST WEST OF SPRINGFIELD TO CASSVILLE. TO THIS POINT SPARSE
REPORTS INDICATE WINDS TO AROUND 45 MPH AND HAIL TO THE SIZE OF
DIMES WITH THE STRONGER UPDRAFTS. PRETTY GOOD LIGHTNING SHOW
THOUGH AND FREQUENT CLOUD TO GROUND STRIKES WILL CONTINUE AS THIS
LINE HEADS EAST.

THE BIGGER CONCERN WILL BE BEHAVIOR OF CONVECTION TO OUR WEST AND
SOUTHWEST. AN OUTFLOW BOUNDARY IS APPROACHING FROM THE NORTHWEST
AND THIS WILL GRADUALLY SETTLE INTO THE AREA OVER THE NEXT FEW
HOURS. CONVECTION HAS REINTENSIFIED OVER SOUTHEASTERN KANSAS INTO
PORTIONS OF NORTH CENTRAL/NORTHEAST OKLAHOMA. INCREASING...
SOUTHERLY LOW LEVEL JET IS INCREASING LOW LEVEL HELICITY...WITH
0-1KM STORM RELATIVE HELICITY VALUES IN THE 200-300 M2/S2 RANGE.
THE DISCREET CELLS TO OUR WEST WILL CONTINUE TO POSE A RISK OF ALL
MODES OF SEVERE WEATHER AS THEY GRADUALLY MOVE INTO THE REGION FOR
THE NEXT 2-4 HOURS. PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND
WEST CENTRAL MISSOURI WILL BE MOST PRONE TO OBSERVING THIS
ACTIVITY (GENERALLY ALONG AND NORTHWEST OF A LINE NEOSHO TO
OSCEOLA). MLCAPE AND MUCAPE VALUES REMAIN AROUND 2000 J/KG IN THIS
AREA.

AS WE HEAD INTO THE OVERNIGHT HOURS...THE STRONG LOW LEVEL JET
WILL CONTINUE TO VEER...THOUGH REMAIN DIRECTED TOWARD A DIFFLUENT
FLOW IN THE UPPER LEVELS. WITH WINDS IN THE LOW TO MID LEVELS
NEARLY STACKED/PARALLEL THIS WILL RESULT IN A FLASH FLOOD THREAT
AS CELLS WILL CONTINUALLY FIRE ACROSS THE NORTHWEST THIRD OR SO OF
THE OUTLOOK AREA...THIS IS WHERE THE BAND OF CONVECTION TO OUR
WEST WILL LIKELY STALL AND THE LOW LEVEL JET WILL CONTINUE TO
IMPINGE ON THE AFOREMENTIONED INCOMING OUTFLOW BOUNDARY. WILL BE
HONING IN ON THE PREFERRED AREA FOR POTENTIAL FLASH FLOODING AND
LIKELY SEND OUT A WATCH WITHIN THE HOUR.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

THE POTENTIAL FOR MULTIPLE SEVERE WEATHER EVENTS CONTINUE TO TAKE
SHAPE FOR LATE THIS AFTERNOON THROUGH TUESDAY WITH THE POTENTIAL FOR
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES...AND FLOODING.

ON MONDAY...THE UPPER TROUGH WILL SHIFT INTO THE NORTHERN PLAINS
WHICH WILL MAINTAIN A BELT OF WESTERLIES ACROSS THE REGION. THE
ASSOCIATED COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AND
BECOME ORIENTED PARALLEL WITH THE FLOW ALOFT. IT APPEARS THAT MORE
THAN AMPLE INSTABILITY AND DEEP LAYER SHEER WILL BE IN PLACE TO
SUPPORT STRONG TO SEVERE STORMS ESPECIALLY MONDAY EVENING AS A JET
STREAK COMES ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE RISK
FOR SEVERE WILL INCREASE IF SUBSTANTIAL CLEARING AND SUBSEQUENT
DESTABILIZATION OCCURS.

PROGGED SHEAR PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AS WELL
AS TRAINING CELLS. THIS COULD LEAD TO A PROLONGED SEVERE WEATHER
EVENT FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT INCLUDING TORNADOES. THE RISK FOR SEVERE STORMS WILL
BE ENHANCED ALONG AND JUST OF THE SAGGING FRONT FROM SOUTHEASTERN
KANSAS INTO SOUTHWESTERN MISSOURI.

IN ADDITION A RICH SUPPLY OF MOISTURE WILL INTERACT  WITH THE FRONT
TO SUPPORT TORRENTIAL RATES. GIVEN THE ORIENTATION OF THE FRONT
INTERACTING WITH A LOW LEVEL JET...AND THE POTENTIAL FOR TRAINING
STORMS THE RISK FOR FLOODING WILL INCREASE MONDAY AFTERNOON INTO
MONDAY NIGHT. THE NEED FOR A FLASH FLOOD WATCH WILL BE CLOSELY
MONITORED TONIGHT THROUGH MONDAY.

ON TUESDAY...MODELS DIFFER ON THE TIMING OF THE FRONTAL PASSAGE AS
THE PRIMARY TROUGH AXIS SWINGS EAST BUT IT APPEARS THAT CONVECTION
WILL REDEVELOP ACROSS MUCH OF THE AREA. THE RISK FOR SEVERE STORMS
WILL CONTINUE ESPECIALLY IF ANY CLEARING CAN TAKE PLACE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

FOR THE REMAINDER OF NEXT WEEK...UPPER LEVEL RIDGING WILL
GRADUALLY BUILD INTO THE REGION AS THE TROUGH SHIFTS TO THE EAST.
MODELS CONTINUE SUGGEST PERIODIC CHANCES OF CONVECTION AS MINOR
DISTURBANCES COME OVER THE RIDGE BUT DETAILS ON TIMING AND
COVERAGE ARE UNCERTAIN. OTHERWISE SEASONABLY WARM WEATHER IS
EXPECTED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 659 PM CDT SUN MAY 19 2013

PRIMARY FORECAST CHALLENGE WILL CONTINUE TO BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS. SHOWERS AND STORMS CONTINUE TO BLOSSOM
ACROSS WESTERN MISSOURI AND THIS ACTIVITY WILL POSE A RISK OF
LIGHTNING AND A ISOLATED RISK FOR WIND/HAIL. MORE SUBSTANTIAL
THUNDERSTORMS (BOTH LINEAR AND CELLULAR) ARE DEVELOPING ACROSS
KANSAS AND OKLAHOMA RESPECTIVELY. THIS ACTIVITY WILL MOVE INTO
THE REGION BETWEEN 02Z-06Z. THIS WILL POSE A RISK OF LARGE HAIL
AND STRONG WINDS. THE EVOLUTION OF SHOWERS AND STORMS HEADING INTO
THE OVERNIGHT REMAINS IN QUESTION. AT THIS POINT IT APPEARS THAT
SHOWERS AND STORMS MAY LINGER AND PERSIST ACROSS CENTRAL MISSOURI
MUCH OF THE NIGHT...JUST NORTH OF THE AERODROMES. WILL NEED TO
CLOSELY MONITOR JUST EXACTLY WHERE THIS AXIS OF SHOWERS AND STORMS
WILL SET UP AND FURTHER FORECAST REFINEMENTS ARE EXPECTED. IN
ADDITION TO THE RISKS ASSOCIATED WITH THE STORMS...ENVIRONMENTAL
WINDS WILL REMAIN GUSTY AT ALL SITES WITH INCREASING LOW LEVEL
WIND SHEAR THIS EVENING INTO THE OVERNIGHT HOURS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...GAGAN
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...GAGAN
Hazardous weather outlook, May 19, 7:55 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SUN MAY 19 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
755 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS
  THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A
  STRONG STORM SYSTEM TRACKS INTO THE CENTRAL U.S.

  AN INITIAL LINE OF THUNDERSTORMS WILL PUSH ACROSS SOUTHWESTERN
  AND CENTRAL MISSOURI THIS EVENING. THIS INITIAL ACTIVITY MAY
  PRODUCE HAIL TO THE SIZE OF QUARTERS ALONG WITH FREQUENT
  LIGHTNING.

  STRONGER STORMS ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA
  AHEAD OF A DRY LINE WILL MOVE NORTHEAST INTO EXTREME
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI AS THE EVENING
  PROGRESSES.

  ANY SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE
  SIZE OF TENNIS BALLS...TORNADOES...AND DAMAGING STRAIGHT LINE
  WINDS. THE STORMS MAY CONGEAL INTO A LINE WITH DAMAGING STRAIGHT
  LINE WINDS THE PRIMARY RISK.

  ADDITIONALLY...A VERY MOIST AIRMASS OVER THE REGION MAY LEAD TO
  HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THE RISK OF SEVERE WEATHER AND FLOODING WILL AGAIN OCCUR FROM
  MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...AND IMPACT THE
  ENTIRE OUTLOOK AREA. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
  WEATHER MAY PERSIST THROUGH THE DAY TUESDAY AS WELL.

  ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE LATER MONDAY INTO
  EARLY TUESDAY INCLUDING LARGE HAIL TO THE SIZE OF GOLF
  BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORNADOES.

  IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN
  HEAVY RAINFALL AND FLOODING.

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT
  SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN
  KANSAS AND FAR SOUTHWESTERN MISSOURI THIS EVENING...THEN MAY BE
  NEEDED ACROSS THE REST OF THE MISSOURI OZARKS LATE THIS EVENING
  INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 19, 7:38 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             NEOSHO                  36.87N 94.37W
05/19/2013  E0.50 INCH       NEWTON             MO   PUBLIC

            RELAYED BY MEDIA.

&&

JCOLUCCI
Local storm report, May 19, 7:41 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             NEOSHO                  36.87N 94.37W
05/19/2013  E0.75 INCH       NEWTON             MO   PUBLIC

            RELAYED BY MEDIA.

&&

JCOLUCCI
Local storm report, May 19, 8:02 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             SARCOXIE                37.07N 94.12W
05/19/2013  E0.75 INCH       JASPER             MO   LAW ENFORCEMENT

            TREE ALSO REPORTED DOWN IN.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTSevere Thunderstorm WarningSGFNewton36 min
May 19, 10:00 PM CDTSevere Thunderstorm WarningSGFVernon60 min
May 19, 10:41 PM CDTSevere Thunderstorm WarningSGFSt. Clair34 min
May 19, 11:33 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon57 min
May 20, 12:04 AM CDTFlash Flood WarningSGFVernon9 hr
May 20, 12:08 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair67 min
May 20, 12:13 AM CDTTornado WarningSGFBarton, Dade47 min
May 20, 12:38 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk52 min
May 20, 12:42 AM CDTTornado WarningSGFPolk33 min
May 20, 1:17 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas43 min
May 20, 4:44 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more23 hr
May 20, 4:46 AM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper6 hr
May 20, 5:27 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 8:49 AM CDTRiver Flood WarningSGFVernon4 days
May 20, 8:58 AM CDTAreal Flood WarningSGFVernon6 hr
May 20, 1:51 PM CDTSpecial Weather StatementSGFLawrence24 min
May 20, 2:35 PM CDTSpecial Weather StatementSGFGreene25 min
May 20, 3:09 PM CDTSpecial Weather StatementSGFPolk36 min
May 20, 3:11 PM CDTSpecial Weather StatementSGFCedar34 min
May 20, 3:16 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Hickory, Polk, St. Clair44 min
May 20, 3:23 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk52 min
May 20, 4:08 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede52 min
May 20, 4:47 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski28 min
May 20, 5:09 PM CDTSevere Thunderstorm WarningSGFMaries, Miller36 min
May 20, 5:40 PM CDTSevere Thunderstorm WarningSGFMaries20 min
May 20, 5:42 PM CDTTornado WarningSGFBarton33 min
May 20, 6:11 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair34 min
May 20, 6:14 PM CDTTornado WarningSGFBarton, Cedar, Dade, Vernon46 min
May 20, 6:26 PM CDTSpecial Weather StatementSGFLawrence49 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningSGFJasper, Newton64 min
May 20, 6:33 PM CDTTornado WarningSGFJasper, Newton42 min
May 20, 6:43 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence62 min
May 20, 6:47 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 1 more43 min
May 19, 10:59 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford61 min
May 20, 2:40 AM CDTFlash Flood WarningSGFCherokee, Crawford6 hr
May 20, 8:56 AM CDTAreal Flood WarningSGFCherokee, Crawford6 hr
May 20, 9:33 AM CDTSpecial Weather StatementSGFBourbon42 min
May 20, 5:29 PM CDTSevere Thunderstorm WarningSGFCrawford46 min

Nearby

Flash Flood Watches in Missouri, 2013Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.